Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Shreveport, LA

January 21, 2016Nacogdoches County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 21, 2016, 11:29 AM CST for Nacogdoches County, Shelby County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2016, 11:29 AM CST (17:29 UTC)
Expired
Jan 21, 2016, 12:15 PM CST
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Nacogdoches County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 11:32 AM CSTHAIL 1Nacogdoches, TXTEXAS 224 AND NORTH ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
431 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

314 
WUUS54 KSHV 211729
SVRSHV
TXC347-419-211815-
/O.NEW.KSHV.SV.W.0008.160121T1729Z-160121T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  WESTERN SHELBY COUNTY IN EASTERN TEXAS...

* UNTIL 1215 PM CST

* AT 1128 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR NACOGDOCHES...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  NACOGDOCHES...CENTER...TENAHA...TIMPSON...GARRISON...APPLEBY...JERICHO...
  ARCADIA AND STOCKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3171 9484 3185 9457 3184 9446 3187 9446
      3189 9448 3198 9431 3198 9422 3172 9408
      3165 9436 3166 9440 3164 9439 3155 9474
TIME...MOT...LOC 1728Z 243DEG 33KT 3167 9471 

HAIL...1.00IN
WIND...<50MPH
 
$$

12
2 follow-up statements
849 
WWUS54 KSHV 211750
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CST THU JAN 21 2016

TXC347-419-211815-
/O.CON.KSHV.SV.W.0008.000000T0000Z-160121T1815Z/
NACOGDOCHES TX-SHELBY TX-
1150 AM CST THU JAN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTHEASTERN NACOGDOCHES AND WESTERN SHELBY COUNTIES...

AT 1149 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARRISON...OR
15 MILES WEST OF CENTER...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CENTER...TENAHA...TIMPSON...GARRISON...JERICHO...ARCADIA AND STOCKMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR EASTERN TEXAS.

LAT...LON 3184 9446 3187 9446 3189 9448 3198 9431
      3198 9422 3172 9408 3165 9436 3166 9440
      3164 9439 3162 9446 3185 9457
TIME...MOT...LOC 1749Z 243DEG 39KT 3178 9445 

HAIL...1.00IN
WIND...<50MPH
 
$$

12
919 
WWUS54 KSHV 211802
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CST THU JAN 21 2016

TXC347-211812-
/O.CAN.KSHV.SV.W.0008.000000T0000Z-160121T1815Z/
NACOGDOCHES TX-
1202 PM CST THU JAN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NACOGDOCHES
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR EASTERN TEXAS.

LAT...LON 3186 9444 3198 9431 3198 9422 3172 9408
      3166 9439 3181 9440
TIME...MOT...LOC 1802Z 243DEG 39KT 3184 9431 

$$

TXC419-211815-
/O.CON.KSHV.SV.W.0008.000000T0000Z-160121T1815Z/
SHELBY TX-
1202 PM CST THU JAN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTHWESTERN SHELBY COUNTY...

AT 1202 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF TIMPSON...OR 8 MILES WEST OF CENTER...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CENTER...TENAHA...TIMPSON...JERICHO...ARCADIA AND STOCKMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR EASTERN TEXAS.

LAT...LON 3186 9444 3198 9431 3198 9422 3172 9408
      3166 9439 3181 9440
TIME...MOT...LOC 1802Z 243DEG 39KT 3184 9431 

HAIL...1.00IN
WIND...<50MPH
 
$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 5:50 AM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Jan 21, 5:50 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CST THU JAN 21 2016

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY
THIS MORNING IN AN AREA IF STRONG ISENTROPIC LIFT SOUTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA.
THIS AREA IS JUST NORTH OF A NORTHWARD RETURNING WARM FRONT
CURRENTLY RESIDING ACROSS EAST CENTRAL TEXAS INTO CENTRAL
LOUISIANA. CEILINGS AT AREA AIRPORTS NORTH OF THE WARM FRONT ARE
IFR TO LIFR WITH VSBYS RANGING FROM 1/4SM ACROSS PORTIONS OF
NORTHERN LOUISIANA TO NEAR 3 MILES ACROSS S AR TO UNLIMITED ACROSS
NORTHEAST TEXAS. DO NOT SEE MUCH IMPROVEMENT IF ANY IN CEILINGS
TODAY AS STORM COVERAGE SHOULD BECOME MORE WIDESPREAD LATER TODAY.

A STRONG COLD FRONT WILL BEGIN MOVING INTO THE AREA FROM THE
NORTHWEST LATE TODAY/TONIGHT AND THAT WILL ALLOW FOR A NW WIND
SHIFT WITH STRONG GUSTS APPROACHING 30KTS OR SO IN SOME LOCATIONS.
SHOULD SEE PRECIPITATION TRYING TO WIND DOWN ALONG AND SOUTH OF
THE I-20 CORRIDOR LATE TONIGHT BUT WE COULD SEE A RAIN/SNOW
MIXTURE AT THE TXK/ELD TERMINALS WITH THE ARRIVAL OF THE UPPER
TROUGH...MAINLY AFTER 22/06Z.

13

&&

.PREV DISCUSSION... /ISSUED 515 AM CST THU JAN 21 2016/

DISCUSSION...
WE HAVE A TWENTY DEGREE RANGE OF TEMPERATURES OVER THE AREA THIS
MORNING WITH MID 30S NORTH...TO LOW TO MID 40S ALONG I-20 AND LOW
TO MID 50S ALONG OUR SOUTHERN TIER OF CP/PA. THIS IS WHERE MOST OF
THE INCREASE HAS BEEN ON RADAR WITH ELEVATED THUNDERSTORMS
CROPPING UP. HAIL WILL BE POSSIBLE THIS MORNING WITH THE WARM
FRONT LIFTING NORTHWARD THIS AFTERNOON. WE ARE ABOUT TO GET A LOOK
AT OUR WET BULB ZERO HEIGHT ON THIS MORNINGS SOUNDING. AS THE
FRONT LIFTS NORTH...LOW LEVEL WINDS WILL VEER...ENHANCING THE
TORNADO THREAT FOR MUCH OF THE SOUTHERN STATES INTO THE OVERNIGHT
HOURS FROM ALEXANDRIA AND VICINITY...EASTWARD INTO MS AT VICKSBURG
AND JACKSON AND THEN ALONG THE GULF COAST FROM LAKE CHARLES...TO
NEW ORLEANS AND MOBILE. AREAS INCLUDED IN THE SPC SLIGHT RISK FOR
TODAY RUN FROM LUFKIN AND NACOGDOCHES...ACROSS TOLEDO BEND COUNTRY
INTO NATCHITOCHES AND MONROE. A MARGINAL RISK RUNS FROM TYLER...TO
SHREVEPORT AND EL DORADO.

A STRONG AREA OF LOW PRESSURE WILL DEVELOP RIGHT OVER THE ARKLATEX
AS HEIGHTS FALL ALOFT. THE UPPER LOW IS CLOSED OVER NE KN AND WITH
ENERGY ROTATING OVER OK...THIS TROUGH IS EXPECTED TO CLOSE OFF
AGAIN LATER TODAY RIGHT OVER NE TX AT 552DM ON BOTH GFS AND EURO.
THE LOW WILL DEEPEN AND SHIFT INTO N LA AT 549DM AND DOWN TO 543DM
OVER THE JACKSON AREA BY DAYBREAK. AS THE LOW BOTTOMS OUT A
TRANSISTION TO SNOW WILL OCCUR AS TEMPS FALL WITH THE CORE OF THE
LOW. AT THIS TIME WE STILL HAVE NO ADVISORIES FOR TONIGHT DUE TO
VERY LIMITED...IF ANY ACCUMULATIONS. WE WILL HOWEVER BE LOOKING A
LAKE WIND ADVISORY BY 00Z-12Z WITH WINDY WORDING IN THE CURRENT
FORECAST. WE HAVE HELD OFF ON THAT ADVISORY FOR NOW SO AS TO KEEP
CYCLE TIMES DOWN ON THE NOAA WX RADIO FOR THE SECOND PERIOD OF
THE FORECAST.

THIS IS GOING TO BE A GOOD SOAKING FOR CHILLED AREAS AND EVEN MORE
SO AS THE WARM FRONT LIFTS NORTHWARD...BUT WE WILL BE SEEING
SOMEWHAT MORE SCATTERED AMOUNTS IN THE HEAVIER CONVECTION.
RAINFALL AMOUNTS COULD END UP RANGING FROM AN INCH TO TWO INCHES
WITH A FEW HIGHERS AMOUNTS POSSIBLE WITH ANY TRAINING OF TSTORMS.
THE WPC QPF HAS BEEN UPDATED TO OUR FORECAST. THE BATTLE BETWEEN
THE COLD AIR AND THE WARM AIR WILL PLAY OUT RIGHT IN OUR AREA AND
AFFECT THE TRACK OF THE LOW ALONG WITH ANY CHANGES TO
TEMPERATURES...RAIN TOTALS AND EVEN ANY POTENTIAL FOR SNOW AFTER
MIDNIGHT AS THE DAY WEARS ON. PLEASE KEEP ABREAST OF THE WEATHER
TODAY AS A CONVECTIVE WATCH MAY BE ISSUED AT SOME POINT TODAY.
THIS DEVELOPING STORM WILL CONTINUE TO DEEPEN AND MAKE FOR SOME
VERY HAZARDOUS TRAVEL ACROSS MUCH OF THE COUNTRY THIS WEEKEND.
MEANWHILE...THE LARGE SURFACE HIGH WILL CLEAR US OUT AND MAKE FOR
A CHILLY WEEKEND. SOME MODERATION IN OUR TEMPS WILL OCCUR BY
SUNDAY AND INTO NEXT WEEK AHEAD OF ANOTHER COLD FRONT LATE MONDAY
WITH MORE SHOWERS TO AFFECT THE FOUR STATE AREA. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  35  46  29 /  80  60  10   0
MLU  57  38  43  29 /  90  90  20   0
DEQ  44  30  43  25 /  80  50  10   0
TXK  43  34  45  27 /  80  60  10   0
ELD  43  33  43  27 /  90  90  20   0
TYR  53  33  45  29 /  60  30  10   0
GGG  56  34  46  28 /  80  50  10   0
LFK  66  36  48  29 /  70  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/13
Hazardous weather outlook, Jan 21, 6:30 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 AM CST THU JAN 21 2016

LAZ010>014-017>022-TXZ152-153-165>167-221230-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
630 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL PARISHES SOUTH OF I-20
IN LOUISIANA AND FOR DEEP EAST TEXAS AND TOLEDO BEND COUNTRY.

.DAY ONE...TODAY AND TONIGHT...

AN APPROACHING UPPER LOW WILL GET STRONGER BY TONIGHT. THE THREAT
FOR RAPIDLY REDEVELOPING THUNDERSTORMS WILL PERSIST THROUGHOUT
THE DAY AND INTO THE EVENING HOURS. A WARM FRONT WILL SHIFT THE
SURFACE WINDS TO SOUTHEAST THIS AFTERNOON AND BRING A TORNADO
THREAT TO AREAS TO THE SOUTH OF THE I-20 CORRIDOR. HOWEVER...SOME
TRAVEL ALONG I-49 MAY BE AFFECTED BY ISOLATED TORNADOES...ESPECIALLY
DURING THE AFTERNOON HOURS. ALSO...DAMAGING LARGE HAIL TO QUARTER
AND GOLF BALL SIZE MAY OCCUR EARLY THIS MORNING ANYTIME UNTIL THE
UPPER STORM PASSES BY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE SURFACE WINDS WILL SHIFT BACK TO NORTHWEST AS THE UPPER LOW
MOVES OVERHEAD...BRINGING BACK THE COLD AIR. ANY AND ALL RAIN
WILL COME TO AN END BY LUNCHTIME. AFTER A CHILLY WEEKEND...WARMER
AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD
OF YET ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY.

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-221230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
630 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHWEST
ARKANSAS...FOR NORTHERN LOUISIANA AND NORTHEAST TEXAS...ALONG AND
NORTH OF THE I-20 CORRIDOR AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

AN APPROACHING UPPER LOW WILL GET STRONGER AND COLDER BY TONIGHT.
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT THE DAY. SOME LARGE HAIL WILL BE POSSIBLE FOR ANY
STRONG THUNDERSTORMS. OVERNIGHT AS THE LOWER ATMOSPHERE CHILLS AND
THE CORE OF THE LOW MOVES OVERHEAD...WE WILL LIKELY SEE RAIN
TRANSITION OVER TO SNOW AFTER MIDNIGHT. THE GROUND TEMPERATURES
WILL HOLD ON TO NEEDED WARMTH TO MELT ANY ACCUMULATIONS BY
DAYBREAK. AIR TEMPERATURES NORTH OF HIGHWAY 82 MAY ALLOW SOME ICE
TO LINGER ON BRIDGES AND OVERPASSES FOR THE MORNING COMMUTE. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SUNSHINE WILL RETURN IN THE WAKE OF THE UPPER STORM DURING FRIDAY.
AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS
EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH
TONIGHT.

24

In the hours before

Local storm report, Jan 21, 8:40 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     HAIL             HALL SUMMIT             32.18N  93.30W
01/21/2016  E1.00 INCH       RED RIVER          LA   911 CALL CENTER

            QUARTER SIZED HAIL REPORTED

&&

EVENT NUMBER SHV1600018

21
Local storm report, Jan 21, 8:42 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             GRAND CANE              32.08N  93.81W
01/21/2016  E0.75 INCH       DE SOTO            LA   BROADCAST MEDIA

            PEENY SIZED HAIL REPORTED

&&

EVENT NUMBER SHV1600019

21
Local storm report, Jan 21, 8:44 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             GRAND CANE              32.08N  93.81W
01/21/2016  E0.75 INCH       DE SOTO            LA   BROADCAST MEDIA

            PEENNY SIZED HAIL REPORTED

&&

CORRECTED REMARKS

EVENT NUMBER SHV1600019

21
Local storm report, Jan 21, 8:46 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             GRAND CANE              32.08N  93.81W
01/21/2016  E0.75 INCH       DE SOTO            LA   BROADCAST MEDIA

            PENNY SIZED HAIL REPORTED

&&

CORRECTED REMARKS

EVENT NUMBER SHV1600019

21
Local storm report, Jan 21, 9:57 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             JONESBORO               32.24N  92.71W
01/21/2016  E0.88 INCH       JACKSON            LA   BROADCAST MEDIA

&&

EVENT NUMBER SHV1600020

21
Special weather statement, Jan 21, 11:20 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CST THU JAN 21 2016

TXZ152-153-166-211800-
SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX-
1120 AM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN AUGUSTINE...
NORTHERN NACOGDOCHES AND WESTERN SHELBY COUNTIES UNTIL NOON CST...

AT 1120 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DOUGLASS...OR 8 MILES WEST OF NACOGDOCHES...MOVING NORTHEAST AT
40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NACOGDOCHES...TIMPSON...GARRISON...MARTINSVILLE...DOUGLASS...MELROSE...
APPLEBY...OAK RIDGE...JERICHO...ARCADIA AND STOCKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3167 9492 3184 9458 3184 9446 3190 9448
      3198 9432 3197 9432 3162 9415 3151 9482
TIME...MOT...LOC 1720Z 243DEG 33KT 3163 9479

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:46 AM CSTSpecial Weather StatementSHVNacogdoches29 min
Jan 21, 4:07 AM CSTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby23 min
Jan 21, 4:17 AM CSTSevere Thunderstorm WarningSHVSabine28 min
Jan 21, 4:27 AM CSTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Jan 21, 8:38 AM CSTSpecial Weather StatementSHVMarion52 min
Jan 21, 11:20 AM CSTSpecial Weather StatementSHVNacogdoches40 min
Jan 21, 3:50 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more26 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.